Facebook Pixel

Second period on the 12th day of my circle, after an accident. I'd appreciate some help!

By May 3, 2010 - 8:12am
Rate This

Last month we had an accident with my boyfriend, on the 21st day of my circle, and i took the morning-after-pill. After that, my period came at the normal day (my circle is around 28 days). After it was finished, on the 11th day, we has a different accident: we"lost" a condom, but fortunately he hadn't come yet. We managed to get it out the next day and i had some bleeding, i thought it was from the effort to get it out. It's been almost two days now and haven't stopped bleeding, it's like i'm having a period again, only i don't hurt at all and blood is not that thick (sorry for description). I don't know if it's the pill effects or the condom accident that make this happen, and i'm starting freaking out. Does anyone have the slightest idea of what is happening to me? Or anyone which had the same problem? Thank you in advance.

Add a Comment5 Comments

Well, eventually i didn't go to see my doctor. Apart from my regular period i had (much) blood on the 11th and 12th days of my circle, and a little bit on the 15th. Fortunately, it stopped. Now i'm gonna wait and see when my next period is gonna come, i don't know where to start counting days from. Anyways, thank you for your interest and your answers! :)

May 9, 2010 - 4:43am
(reply to Kaede)


I would probably start counting from the 11th day, when you had quite a bit of blood. It's an imprecise science to be sure! But it seems like you had a period of sorts between the 11th and the 15th, so that would be my best advice.

May 11, 2010 - 8:17am

i'm afraid i don't remember the brand of the pill.. :S however,it was only one pill too.
I know that it oftens causes bleeding, but shouldn't that be before my regular period? because this didn't happen, neither was my period any late. I had it on the normal day, and 5 days after it was finished it started again. is this a typical pill side effect? 'cause as far as i've searched, it isn't. :/
Thank you for your answer anyway, and yes, i'm gonna see my doctor in a couple of days, if nothing changes..

May 3, 2010 - 6:21pm
(reply to Kaede)


The morning-after pill affects some women's cycles for up to 2 months after they use it. Because there are hormones involved, individuals can react very differently. Some have a second period; others get on a completely different schedule. "Menstrual irregularities" is listed as a side effect, and that can cover just pretty much everything, can't it?

Don't worry too much. And please let us know if you end up needing to go to your doctor, and what you find out, OK?

May 6, 2010 - 8:10am
HERWriter Guide

Hi Kaede

Thanks for your question and welcome!

I wouldn't worry too much about the lost condom. It happens quite a lot! And since you got it the next day, you should be fine.

With regard to the extra bleeding, it's likely to be caused by the Plan B (morning after pill) . Bleeding after taking it is one of the most common side effects due to it being a hormonal medication.

Was the brand you took Plan B? You can read more about it here: http://www.planbonestep.com/index.aspx

Anon - if your bleeding doesn't stop in the next couple of days, please see your health care provider.

Does this information help you?

May 3, 2010 - 12:18pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Menstrual Cycle

Get Email Updates

Related Checklists

Menstrual Cycle Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!